Georgia, 2010

Damaging Winds in Georgia, June 25, 2010

June 25, 2010 · NWS CHS · 6 events in 3 counties and zones

Thunderstorms developed during the early afternoon along an inland surface trough west and northwest of the forecast area. These thunderstorms pushed outflow into environment featuring surface based CAPE values of 3500-5000 j/kg over the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Thunderstorms developed during the early afternoon along an inland surface trough west and northwest of the forecast area. These thunderstorms pushed outflow into environment featuring surface based CAPE values of 3500-5000 j/kg over the forecast area. As this occurred new multicell thunderstorms developed and exhibited pulse severe characteristics, especially where boundary interactions occurred. Several thunderstorms produced scattered reports of wind damage mainly along and west of interstate 95 from mid afternoon into the early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 25, 2:58 PM EST, 14 minutes earlier.

Area forecast discussion, Jun 25, 2:58 PM EST, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT FRI JUN 25 2010

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
REGION THROUGH FRIDAY...THEN SLOWLY WEAKEN INTO EARLY NEXT WEEK. A
COLD FRONT MAY AFFECT THE AREA FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ATLANTIC HIGH PRESSURE WILL HOLD FIRM OVER THE SOUTHEAST STATES
WHILE A LEE SIDE TROUGH EAST OF THE APPALACHIANS WEAKENS A BIT BUT
REMAINS IN PLACE. EXPECT CONVECTION TO END IN THE EVENING WITH
LOSS OF DIURNAL HEATING...WITH MOSTLY RAIN-FREE WEATHER TO FOLLOW
OVERNIGHT. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS THE
MAIN HAZARD. HEAVY RAINFALL CAN ALSO BE EXPECTED DUE TO THE SLOW
STORM MOTIONS. EXPECT ANOTHER MUGGY NIGHT WITH LOWS BOTTOMING OUT
IN THE MID TO UPPER 70S MOST AREAS...AND AROUND 80 TO THE LOWER
80S ALONG THE COAST.

THE HEAT ADVISORY WILL REMAIN IN PLACE UNTIL 8 PM FOR HEAT INDEX
VALUES OVER 105 DEGREES AWAY FROM THE BEACHES AND AREAS THAT
EXPERIENCE SIGNIFICANT RAINFALL.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ATLANTIC HIGH PRESSURE AND INLAND TROUGHING WILL CONTINUE TO
DOMINATE THE SURFACE PATTERN OVER THE WEEKEND. A PROMINENT RIDGE
ALOFT WILL WEAKEN SLIGHTLY ON SUNDAY...YET REMAIN STRONG ENOUGH TO
MAINTAIN HIGH TEMPERATURES IN THE 90S AND NIGHTTIME LOWS IN THE
MID 70S. DEWPOINTS WILL LINGER IN THE MID 70S SATURDAY AND
SUNDAY... ALLOWING HEAT INDICES TO REACH 105 DEGREES IN MANY AREAS
DURING THE DAYTIME PERIOD. ADDITIONAL HEAT ADVISORIES ARE
POSSIBLE.

WARM AND MOIST CONDITIONS...COMBINED WITH FORCING FROM THE SEABREEZE
PROGRESSION AND BOUNDARY INTERACTIONS...SUGGEST DIURNAL CONVECTION
WILL BE POSSIBLE EACH DAY DURING THE CLIMATOLOGICALLY FAVORED
AFTERNOON/EARLY EVENING HOURS. HAVE THUS INDICATED A TYPICAL
SUMMERTIME POP SCHEME...RANGING FROM AROUND 30 PERCENT INLAND TO
LESS THAN 20 PERCENT NEAR THE COAST.

THE PATTERN WILL TRANSITION ON MONDAY AS AN UPPER TROUGH SHIFTS EAST
FROM THE CENTRAL UNITED STATES. THE BEST SHORTWAVE ENERGY IS
CURRENTLY PROGGED TO REMAIN SW OF THE AREA BUT SCATTERED DAYTIME
CONVECTION WILL LIKELY RESULT FROM THE LOWER HEIGHTS ALOFT. DROPPED
TEMPS A DEGREE DUE TO LOWERING THICKNESSES AND PERHAPS AN INCREASE
IN MID-LEVEL CLOUDINESS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DISAGREEMENT BETWEEN THE MODELS CONTINUES INTO TUESDAY...WITH THE
GFS SENDING A SIGNIFICANT SHORTWAVE NORTH FROM FLORIDA...TRACKING
DIRECTLY OVER THE FORECAST AREA. ACCORDING TO THIS SOLUTION...THE
ENHANCED ENERGY ALOFT WILL SUPPORT SURFACE WAVE DEVELOPMENT ALONG
A FRONT DESCENDING INTO THE AREA FROM THE NORTHWEST. ALTHOUGH
OTHER MODEL SOLUTIONS DO NOT DEPICT THE PROMINENT UPPER LEVEL
ENERGY AND SURFACE WAVE...THERE IS SOME CONSENSUS IN IMPROVED
CONVECTIVE COVERAGE ON TUESDAY AS A RESULT OF THE APPROACHING
FRONT.

HAVE THUS INDICATED HIGHEST POPS OF THE FORECAST PERIOD FOR TUESDAY
AFTERNOON...WITH RAIN CHANCES IN THE 40 PERCENT RANGE. EXPECT SOME
DIURNAL DECREASE IN THUNDERSTORM ACTIVITY BOTH MONDAY NIGHT AND
TUESDAY NIGHT...HOWEVER HAVE MAINTAINED AT LEAST SLIGHT CHANCE
POPS OVERNIGHT CONSIDERING THE ADDITIONAL FORCING PROVIDED BY THE
APPROACHING FRONTAL SYSTEM.

WHETHER THE FRONT STALLS OVER THE SOUTHEAST STATES BY WEDNESDAY
AND THURSDAY...OR SLIPS COMPLETELY SOUTH AS SHOWN IN THE
GFS...EXPECT A SLIGHT COOLING TREND MID WEEK UNDER THE UPPER
LEVEL TROUGH. CONSIDERING CLIMATOLOGY...HAVE MAINTAINED SOME
MENTION OF RAIN CHANCES EACH DAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
HAVE MAINTAINED VFR CONDITIONS THROUGH THE 18Z TAFS FOR BOTH KCHS
AND KSAV WHILE MAINTAINING CBS THIS AFTERNOON. VISIBLE SATELLITE
SHOWS THE BULK OF THE CUMULUS DEVELOPMENT MUCH FURTHER INLAND OF
BOTH TERMINALS AS SCATTERED CONVECTION DEVELOPS...BUT ISOLATED TO
SCATTERED CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON AS THE
SEA BREEZE PROPAGATES INLAND AS WELL. PINNING DOWN EXACT LOCATION OF
CONVECTION REMAINS TOO DIFFICULT TO DETERMINE AS COVERAGE SHOULD
REMAIN LIMITED CLOSER TO THE COAST. THEREFORE WILL AMEND TAFS IF
TERMINALS STAND AT RISK FOR THUNDERSTORMS. OVERNIGHT WINDS AND
CLOUD COVERAGE WILL DIMINISH WITH WINDS SLOWLY VEERING
SOUTHWESTERLY BY SATURDAY MORNING.

EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR OR IFR CEILINGS
AND/OR VISIBILITIES ARE POSSIBLE DURING AFTERNOON/EVENING
THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL
FOR THE REMAINDER OF THE PERIOD.

&&

.MARINE...
TONIGHT...THE COASTAL WATERS WILL REMAIN IN BETWEEN ATLC HIGH
PRES AND A TROUGH OF LOW PRES IN THE LEE OF THE APPALACHIANS.
THIS WILL RESULT IN BREEZY S/SW FLOW THROUGH MUCH OF THE NIGHT.

SATURDAY THROUGH WEDNESDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH
THE PERIOD...ALTHOUGH A COLD FRONT IS EXPECTED TO APPROACH FROM
THE NORTHWEST EARLY NEXT WEEK. WINDS WILL REMAIN FROM THE SOUTH OR
SOUTHWEST THROUGH THE PERIOD. WIND SPEEDS COULD POTENTIALLY REACH
AS HIGH AS 15 TO 20 KT AT TIMES OVER PORTIONS OF THE MARINE
FORECAST AREA DUE TO THE INFLUENCE OF THE AFTERNOON SEA BREEZE AND
NOCTURNAL SURGING. WIND AND SEAS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.

RIP CURRENTS...15-20 MPH SOUTHERLY WINDS...A 3 FT/8 SEC SE SWELL...FULL
MOON AND RECENT RIP CURRENT REPORTS...WILL RESULT IN A MODERATE
RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH AT LEAST SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 25, 2:46 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI JUN 25 2010

GAZ117-119-139-141-SCZ048>051-262000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
346 PM EDT FRI JUN 25 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

HEAT...THE COMBINATION OF HEAT AND HUMIDITY MAY RESULT IN AFTERNOON
AND EARLY EVENING HEAT INDICES ABOVE 105 DEGREES AWAY FROM THE
COAST SATURDAY THROUGH MONDAY. HEAT ADVISORIES MAY EVENTUALLY BE
NEEDED FOR PORTIONS OF THE AREA...ESPECIALLY AWAY FROM THE
BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
262000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
346 PM EDT FRI JUN 25 2010

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED THROUGH THE EVENING. A FEW OF THESE STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS BEING THE MAIN HAZARD.

STAY TUNED TO NOAA WEATHER RADIO...TV...OR VISIT OUR WEBSITE AT
WEATHER.GOV/CHS FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT...THE COMBINATION OF HEAT AND HUMIDITY MAY RESULT IN AFTERNOON
AND EARLY EVENING HEAT INDICES ABOVE 105 DEGREES AWAY FROM THE
COAST SATURDAY THROUGH MONDAY. HEAT ADVISORIES MAY EVENTUALLY BE
NEEDED FOR PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

AMZ330-350-352-354-374-262000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
346 PM EDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 2:01 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
301 PM EDT FRI JUN 25 2010

GAZ087-088-251930-
JENKINS-SCREVEN-
301 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND SCREVEN
COUNTIES THROUGH 330 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER EXTREME NORTHEASTERN JENKINS COUNTY...
MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RURAL EXTREME NORTHEASTERN JENKINS COUNTY...
RURAL EXTREME NORTHWEST SCREVEN COUNTY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8185 3293 8179 3291 8177 3292 8174
      3285 8167 3277 8182 3290 8190
TIME...MOT...LOC 1900Z 313DEG 4KT 3286 8181
Special weather statement, Jun 25, 2:04 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT FRI JUN 25 2010

SCZ045-251930-
INLAND BERKELEY-
304 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 330 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WAMPEE...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...BONNEAU...CROSS...MONCKS CORNER...NORTHERN LAKE
MOULTRIE...PINOPOLIS AND SOUTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3331 7979 3310 7989 3321 8023 3339 8013
TIME...MOT...LOC 1904Z 292DEG 5KT 3327 8001
Special weather statement, Jun 25, 2:06 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT FRI JUN 25 2010

SCZ042-047-251930-
HAMPTON-INLAND JASPER-
306 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 330 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CUMMINGS  ... NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CUMMINGS...GRAYS AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3285 8093 3264 8094 3267 8119 3286 8111
TIME...MOT...LOC 1906Z 291DEG 1KT 3276 8103
Special weather statement, Jun 25, 2:09 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT FRI JUN 25 2010

SCZ044-251945-
DORCHESTER-
309 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...GIVHANS...GIVHANS FERRY STATE PARK...JEDBURG...
KNIGHTSVILLE...PINEWOOD PREPARATORY AND RIDGEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3321 8036 3317 8030 3316 8031 3304 8018
      3291 8033 3298 8041 3304 8039 3305 8044
      3306 8045 3306 8047 3308 8051
TIME...MOT...LOC 1910Z 344DEG 4KT 3308 8036
Special weather statement, Jun 25, 2:15 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT FRI JUN 25 2010

SCZ040-042-251945-
ALLENDALE-HAMPTON-
315 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 345 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SYCAMORE...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...BARTON...BRUNSON...FAIRFAX...GIFFORD...LURAY AND
SYCAMORE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3296 8104 3280 8125 3299 8134 3310 8118
TIME...MOT...LOC 1916Z 000DEG 3KT 3301 8118
Special weather statement, Jun 25, 2:34 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT FRI JUN 25 2010

GAZ099-100-115-252000-
BULLOCH-CANDLER-EVANS-
334 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...CANDLER AND
BULLOCH COUNTIES THROUGH 400 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JIMPS TO UNDINE
...NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLAXTON...GEORGIA SOUTHERN...HAGAN...PULASKI AND REGISTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3246 8192 3241 8168 3213 8186 3217 8200
      3227 8202 3228 8205
TIME...MOT...LOC 1934Z 090DEG 0KT 3239 8183 3223 8197

The radar

The Charleston,SC radar (KCLX), 114 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Long

When
June 25, 3:12 PM EST to 3:13 PM EST
Where
Long County, 7.13 mi NNW of Donald
Measured
50 kt (58 mph) estimated gust
Property damage
$800
Reported by
Law Enforcement
Coordinates
31.920, -81.880

Law enforcement reported a large limb down on Georgia Highway 144 near the Fort Stewart entrance gate.

Thunderstorm Wind, Bryan

When
June 25, 3:31 PM EST to 3:32 PM EST
Where
Bryan County, 1.36 mi ENE of Reka
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.140, -81.660

Law enforcement reported a tree and power line down on Beautiful Zion Church Road.

Thunderstorm Wind, Bryan

When
June 25, 3:41 PM EST to 3:42 PM EST
Where
Bryan County, 2.44 mi WSW of Lanier
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.120, -81.570

Law enforcement reported a tree down on Boggy Pond Road.

Thunderstorm Wind, Bryan

When
June 25, 3:46 PM EST to 3:47 PM EST
Where
Bryan County, 2.15 mi NNW of Ellabell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.150, -81.490

Law enforcement reported a tree down on Mill Creek Church Road.

Thunderstorm Wind, Effingham

When
June 25, 4:06 PM EST to 4:07 PM EST
Where
Effingham County, 0.9 mi NW of Guyton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.340, -81.390

Law enforcement reported trees down on State Route 17 North.

Thunderstorm Wind, Effingham

When
June 25, 4:12 PM EST to 4:13 PM EST
Where
Effingham County, 2.76 mi N of Guyton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.370, -81.380

Law enforcement reported one tree down across Indigo Road and one tree down blocking railroad tracks in Springfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245703, 245709, 245712, 245713, 245700, 245715.